[Previous Months][Date Index][Thread Index][Join - Register][Login]
  [Message Prev][Message Next][Thread Prev][Thread Next]

[IP] problems with infusion sets

I have been on a minimed pump for 6 years.  The freedom that the pump has
given me is HUGE!  I would never, ever want to give it up (well, for a cure
maybe :0 ) ), but recently I have been having fears that this whole tape
allergy may take the pump away from me.  1.5years ago I started getting a rash
from minimed's sillhouehette infusion sets.  It started as a rash immediately
underneath the tape.  Minimed sent me the "tape tips," but it seamed like some
of the tapes caused even more of a reaction.  The tegaderm and polyskin (after
less than 24hrs) cause a very bright solid red mark (the exact shape of the
tape).  I've tried skin barriers, skin prep, etc.....Then I discovered that
hypafix (by Smith & Nephew) worked great to sandwich in between the
silhouette.  Well, summer came and the whole contraption wasn't sticking all
that well.  Then I discovered that Diesetronics ultraflex soft set didn't
cause a skin reaction.  Well, that lasted about a year, which leads me up to
the current situation.  I tried Minimed's quick set (Minimed wasn't sure if it
was the same tape as the Silhouette) and sure enough after less than 24hours I
started to itch and after I took it off, there was that same "rash" under the
tape.  I'm trying the IV 3000 right now with Minimeds soft set, but after two
days, it started to itch.  But it seemed the only place where my skin reacted,
was under the wings.  So right now I am sandwiching the IV 3000 under and over
the soft set.  With summer coming up I'm not quite sure if this little
solution is going to help.  And as far as the hypafix tape is concerned, I
tried that to secure a set the other day and after 9 months of not using it, I
now react the same way to it now too.  UUUUGGG.  This has been so
Oh, by the way I was using either soap and water or alcohol to clean the site;
right now I am trying betadine solution (per Minimed's suggestion).  I usually
change out the site anywhere between 2-3 days (never more than 3 days; it
seems like if I do I'm just asking for problems).
I will be starting on the paradigm soon.  Oh, also, does anyone know if
Diesetronic's infusion sets are compatible with the paradigm?
Any suggestions would be every so appreciated.
ps- I made an error on my "profile," it should read that I use 1u/8gm CHO, not
the other way around.  Ooops :o )
for HELP or to subscribe/unsubscribe, contact: HELP@insulin-pumpers.org
send a DONATION http://www.Insulin-Pumpers.org/donate.shtml